Flood, Dallas
- When
- April 25, 9:30 AM CST to April 28, 8:15 AM CST
- Where
- Dallas County, Redfield to Perry
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 41.580, -94.200
A strong low pressure developed over eastern Colorado and moved southeast into northern Oklahoma by the 24th. Deep moisture was pulled north ahead of the low with surface dew points in the low 70s reaching northern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A strong low pressure developed over eastern Colorado and moved southeast into northern Oklahoma by the 24th. Deep moisture was pulled north ahead of the low with surface dew points in the low 70s reaching northern Oklahoma. Strong isentropic lift took place over the Des Moines CWA and resulted in a large and sustained area of rain and embedded thunderstorms. Rainfall of two to over five inches of rainfall occurred over a large part of the CWA, with isolated amounts in the six to seven inch range over a 2 day period. This event brought about the flash flooding event of the evening of the 24th. The situation transitioned into a general areal flood event on the 25th, with several counties reporting serious flooding from the 25th into early on the 28th. Many roads were either under water or washed out by the flood waters and countless basements were flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 25, 2:20 AM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 AM CDT WED APR 25 2007 .SHORT TERM /TODAY-THURSDAY/... UPR LVL LOW OVR WRN KS EARLY THIS MORNING WITH SFC LOW OVR NRN OK. BOTH WILL MOVE SLOWLY EAST THEN NORTHEAST TODAY WITH BROAD AND MULTIPLE VORTEX UPR LOW TO CROSS IA THURSDAY. IT APPEARS THAT THE WIDESPREAD HEAVY RAIN IS OVER FOR CENTRAL IA GIVEN THAT DEEPER MOISTURE HAS SHIFTED EAST WITHIN THE WARM CONVEYOR BELT. HOWEVER...WE STILL HAVE TO CONTEND WITH DEF ZONE/TROWAL SIGNATURE WHICH WILL SET UP OVR PORTIONS OF CENTRAL IOWA TODAY AND TONIGHT. MID LEVEL FRONTOGENETICAL AND QG FORCING...ISENTROPIC LIFT...AND UPR LVL DIVERGENCE ALL MAXIMIZED IN DEF ZONE AS WELL. BOTH WRF AND GFS AGREE WITH DEVELOPING SOME LOCALLY HEAVY BANDED RAINFALL SOMEWHERE ACROSS WEST CENTRAL IA THIS MORNING. HIGH RES WRF VERY HIGH ON QPF...SO PREFER MORE CONSERVATIVE GFS/LOWER RES WRF FOR NOW. HOWEVER AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS LIKELY BETWEEN HWYS 3 AND 92 TODAY...WITH ANOTHER ONE THIRD TO TO ONE HALF INCH ACROSS EASTERN PORTIONS OF CENTRAL IA TONIGHT AND THURSDAY. CONSIDERING THE 2 TO LOCALLY 4 INCHES OF RAIN THAT FELL IN THE PAST 24 HOURS...WILL CONTINUE FLOOD WATCH CURRENTLY IN EFFECT. THE WATCH MAY NEED TO BE EXTENDED BY DAY SHIFT IF HEAVY RAIN THREAT CONTINUES INTO AFTN. HOWEVER...MODELS INDICATE RAINFALL RATES LIGHTER AS WE HEAD LATER IN THE DAY. EMBEDDED THUNDERSTORMS ARE STILL A POSSIBILITY...BUT GREATEST CHANCES WILL BE ACROSS THE SOUTH. DEF ZONE RAIN CONTINUES ACROSS THE EASTERN HALF OF THE AREA ON THURSDAY...WITH ONLY LIGHT AMOUNTS EXPECTED. HAVE UNDERCUT MOS MAX TEMPS AGAIN FOR TODAY AND THURSDAY WITH COLD POOL OVR CENTRAL IOWA AND RAIN FALLING. EXPECT ANOTHER WINDY AND GUSTY DAY AS RAINFALL MIXES DOWN 30 TO 40 KT FLOW A FEW THOUSAND OFF THE GROUND. .LONG TERM /THURSDAY NIGHT-TUESDAY/... LINGERING LOW CHANCE POPS ACROSS THE FAR EAST THURSDAY NIGHT TO ACCOUNT FOR A STRAGGLING SHOWERSIN WRAP AROUND AS SYSTEM DEPARTS AREA. OTHERWISE...EXPECT A BIG JUMP IN THICKNESSES COMBINED WITH SUNSHINE TO ALLOW FOR MUCH WARMER TEMPS ON FRIDAY. AS UPPER LEVEL RIDGE BUILDS IN FOR THE WEEKEND AND EARLY NEXT WEEK...DRY AND WARM CONDITIONS WILL SETTLE OVER THE AREA. && .DMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH EARLY THIS AFTERNOON FOR: ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CRAWFORD-DALLAS-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-MADISON-MARSHALL-POCAHONTAS- POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WARREN-WEBSTER- WRIGHT. && MOYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 AM CDT WED APR 25 2007 IAZ004>007-015-261015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO- 510 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ016-017-023>028-033>039-044>050-057>062-070>073-081-082-092- 093-261015- HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS- UNION-TAYLOR-RINGGOLD- 510 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS AND MODERATE TO LOCALLY HEAVY RAIN IS EXPECTED TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT EAST OF INTERSTATE 35. A FLOOD WATCH IS IN EFFECT FOR THE AREA. MANY AREA STREAMS HAVE RISEN SIGNIFICANTLY OVER THE PAST 24 HOURS AND SOME ARE NEAR OR AT BANKFULL. ADDITIONAL RAINFALL TODAY COULD RESULT IN FLOODING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ074-075-083>086-094>097-261015- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 510 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
The national radar mosaic for the moment the first event began.
20 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20629, 20630, 20631, 20632, 20633, 20634, 20635, 20636, 20637, 20638, 20639, 20648, 20640, 20641, 20642, 20643, 20644, 20645, 20646, 20647.